Alert archive / Florida / Gale Warnings in 2020
Gale Warning 3, NWS Miami, FL
NWS Miami, FL issued this gale warning at Feb 20, 2020, 1:47 PM EST. It took effect at Feb 21, 2020, 7:00 AM EST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2020, 1:47 PM EST (18:47 UTC)
- In effect from
- Feb 21, 2020, 7:00 AM EST
- Expired
- Feb 22, 2020, 7:00 AM EST
- In force
- 24 hr
- Issued by
- NWS Miami, FL
The text
As transmitted.
001 WHUS72 KMFL 201847 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 147 PM EST Thu Feb 20 2020 AMZ650-651-670-671-221200- /O.UPG.KMFL.GL.A.0003.200221T1500Z-200222T0600Z/ /O.NEW.KMFL.GL.W.0003.200221T1200Z-200222T1200Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 147 PM EST Thu Feb 20 2020 ...GALE WARNING IN EFFECT FROM 7 AM FRIDAY TO 7 AM EST SATURDAY... * WHAT...North winds 20 to 25 kt with gusts up to 40 kt and seas 8 to 13 feet expected. * WHERE...Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM, Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM, Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM and Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas. * WHEN...From 7 AM Friday to 7 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should remain in port. && $$ AMZ610-GMZ656-657-676-221200- /O.NEW.KMFL.SC.Y.0012.200221T1200Z-200222T1200Z/ Lake Okeechobee- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 147 PM EST Thu Feb 20 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 7 AM EST SATURDAY... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 3 to 6 feet expected. * WHERE...In Lake Okeechobee, Lake Okeechobee. In Gulf of Mexico, Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM, Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM and Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM. * WHEN...From 7 AM Friday to 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use caution when entering or exiting the inlets and jetty areas. && $$ AMZ630-221200- /O.NEW.KMFL.SC.Y.0012.200221T1800Z-200222T1200Z/ Biscayne Bay- 147 PM EST Thu Feb 20 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 7 AM EST SATURDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 1 to 2 feet expected. * WHERE...Biscayne Bay. * WHEN...From 1 PM Friday to 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use caution when entering or exiting the inlets and jetty areas. && $$
4 follow-up statements
242 WHUS72 KMFL 210812 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 312 AM EST Fri Feb 21 2020 AMZ650-651-670-671-212300- /O.CON.KMFL.GL.W.0003.200221T1200Z-200222T1200Z/ /O.EXB.KMFL.SC.Y.0012.200222T1200Z-200223T0000Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 312 AM EST Fri Feb 21 2020 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST SATURDAY... * WHAT...North winds 20 to 25 kt with gusts up to 35 kt and seas 6 to 9 feet expected, with seas of 9 to 12 feet possible in the Gulf Stream. * WHERE...Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM, Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM, Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM and Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas. * WHEN...For the Gale Warning, from 7 AM this morning to 7 AM EST Saturday. For the Small Craft Advisory, from 7 AM to 7 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should remain in port. && $$ AMZ610-GMZ656-657-676-212300- /O.CON.KMFL.SC.Y.0012.200221T1200Z-200222T1200Z/ Lake Okeechobee- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 312 AM EST Fri Feb 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST SATURDAY... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas of 4 to 7 feet expected in the Gulf waters with choppy to rough conditions for Lake Okeechobee. * WHERE...In Lake Okeechobee, Lake Okeechobee. In Gulf of Mexico, Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM, Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM and Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM. * WHEN...From 7 AM Friday to 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use caution when entering or exiting the inlets and jetty areas. && $$ AMZ630-212300- /O.CON.KMFL.SC.Y.0012.200221T1800Z-200222T1200Z/ Biscayne Bay- 312 AM EST Fri Feb 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST SATURDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and choppy to rough conditions expected. * WHERE...Biscayne Bay. * WHEN...From 1 PM Friday to 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use caution when entering or exiting the inlets and jetty areas. && $$
076 WHUS72 KMFL 211437 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 937 AM EST Fri Feb 21 2020 AMZ650-651-670-671-230000- /O.CON.KMFL.GL.W.0003.000000T0000Z-200222T1200Z/ /O.CON.KMFL.SC.Y.0012.200222T1200Z-200223T0000Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 937 AM EST Fri Feb 21 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST SATURDAY... * WHAT...For the Gale Warning, north winds 20 to 25 kt with gusts up to 40 kt and seas 9 to 14 feet. For the Small Craft Advisory, northeast winds 20 to 25 kt with gusts up to 30 kt and seas 9 to 14 feet expected. * WHERE...Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM, Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM, Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas and Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM. * WHEN...For the Gale Warning, until 7 AM EST Saturday. For the Small Craft Advisory, from 7 AM to 7 PM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should remain in port. && $$ AMZ610-GMZ656-657-676-221200- /O.CON.KMFL.SC.Y.0012.000000T0000Z-200222T1200Z/ Lake Okeechobee- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 937 AM EST Fri Feb 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 feet. * WHERE...In Gulf of Mexico, Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM, Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM and Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM. In Lake Okeechobee, Lake Okeechobee. * WHEN...Until 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use caution when entering or exiting the inlets and jetty areas. && $$ AMZ630-221200- /O.CON.KMFL.SC.Y.0012.200221T1800Z-200222T1200Z/ Biscayne Bay- 937 AM EST Fri Feb 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 1 to 2 feet expected. * WHERE...Biscayne Bay. * WHEN...From 1 PM this afternoon to 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use caution when entering or exiting the inlets and jetty areas. && $$
687 WHUS72 KMFL 220818 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 318 AM EST Sat Feb 22 2020 AMZ650-651-670-671-221630- /O.CON.KMFL.GL.W.0003.000000T0000Z-200222T1200Z/ /O.EXT.KMFL.SC.Y.0012.200222T1200Z-200223T1200Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 318 AM EST Sat Feb 22 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST SUNDAY... * WHAT...For the Gale Warning, north winds 20 to 25 kt with gusts up to 40 kt and seas 9 to 14 feet. For the Small Craft Advisory, northeast winds 20 to 25 kt with gusts up to 30 kt and seas 9 to 14 feet expected. * WHERE...Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM, Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM, Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas and Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM. * WHEN...For the Gale Warning, until 7 AM EST this morning. For the Small Craft Advisory, from 7 AM this morning to 7 AM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should remain in port. && $$ AMZ610-630-GMZ656-657-676-221500- /O.EXT.KMFL.SC.Y.0012.000000T0000Z-200222T1500Z/ Lake Okeechobee-Biscayne Bay- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 318 AM EST Sat Feb 22 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 feet with Bay and Lake waters choppy to rough. * WHERE...In Gulf of Mexico, Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM, Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM and Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM. In Lake Okeechobee, Lake Okeechobee. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use caution when entering or exiting the inlets and jetty areas. && $$
087 WHUS72 KMFL 221152 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 652 AM EST Sat Feb 22 2020 AMZ650-651-670-671-222000- /O.EXP.KMFL.GL.W.0003.000000T0000Z-200222T1200Z/ /O.CON.KMFL.SC.Y.0012.200222T1200Z-200223T1200Z/ Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 652 AM EST Sat Feb 22 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... ...GALE WARNING WILL EXPIRE AT 7 AM EST THIS MORNING... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 10 to 15 feet expected. * WHERE...Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM, Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM, Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas and Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM. * WHEN...Until 7 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use caution when entering or exiting the inlets and jetty areas. && $$ AMZ610-630-GMZ656-657-676-221500- /O.CON.KMFL.SC.Y.0012.000000T0000Z-200222T1500Z/ Lake Okeechobee-Biscayne Bay- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 652 AM EST Sat Feb 22 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 6 feet. * WHERE...In Gulf of Mexico, Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM, Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM and Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM. In Lake Okeechobee, Lake Okeechobee. In Biscayne Bay, Biscayne Bay. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. A sudden onset of rough seas may cause hazardous conditions, which may occur suddenly at jetties and inlets. These conditions could catch boaters by surprise. Boaters should use caution when entering or exiting the inlets and jetty areas. && $$ FELL
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this gale warning went out at Feb 20, 9:54 AM EST, 3 hours 53 minutes earlier.
Area forecast discussion, Feb 20, 9:54 AM EST, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Miami FL
954 AM EST Thu Feb 20 2020
.Marine...
A frontal boundary will push across the region tomorrow with
strong winds, elevated seas, and swell in its wake. Forecast wind
gusts approaching gale force have warranted the issuance of a
Gale Watch for the Atlantic waters beginning Friday Morning at 10
AM.
&&
.Prev Discussion... /issued 858 AM EST Thu Feb 20 2020/
Update...
Radar this morning reveals a few showers over the Atlantic moving
along the southeasterly flow. Through the afternoon, these
showers should continue to brush the east coast before
dissipating. Flow is expected to veer out the south and southwest
by this evening, which could increase coverage over the interior
through the afternoon. Although, these showers should remain of
the garden variety as vertical development is stunted with mid-
level ridging in place. This is well noted by a capping inversion
below 700 mb in the 20.00Z MIA sounding. Have made minor tweaks to
the grids to reflect current observations, but otherwise, the
forecast looks to be in good shape with another warm day in store
for South Florida.
Prev Discussion... /issued 627 AM EST Thu Feb 20 2020/
Aviation...
Primarily VFR conditions across South Florida and all terminals
throughout the period. Patchy fog has developed across inland South
Florida this morning and should dissipate around sunrise. Isolated
showers are forecast across the eastern portions of South Florida
today, however, coverage will be too low to include in the TAFS
at this time. Cigs and vis should remain MVFR to VFR with any
showers that develop.
Prev Discussion... /issued 408 AM EST Thu Feb 20 2020/
Short Term (Thursday through Saturday Morning)...
The mid/upper-level ridge that has been in place over South Florida
is becoming elongated as it weakens and shifts southward ahead of an
approaching cold frontal boundary from the northwest.
Thursday...
Surface winds will veer from a southeasterly direction
to a southwesterly direction while sufficient boundary layer
moisture remains in place across South Florida today. A strong
mid-level capping inversion should keep any shower activity
confined to the lowest 5,000 feet of the atmosphere. The greatest
shower coverage is forecast to be over the eastern portions of
South Florida, while some showers may advect inland with the mean
steering flow this afternoon. High temperatures will be in the
upper 80s across the Gulf Coast and inland South Florida, while
the eastern areas will experience the low to mid 80s.
Friday through Saturday morning...
Winds will start out from the west on Friday morning and quickly
veer to the north/northwest behind the aforementioned cold
frontal boundary. The pressure gradient will rapidly tighten from
north to south across the region, leading to wind gusts of 20 to
30 mph along the coastal interfaces of South Florida Friday
afternoon. Isolated to scattered showers will be possible
throughout the day, especially along the Atlantic coast of South
Florida. Model solutions indicate the presence of a weak mid-level
capping inversion which should keep most shower activity shallow
on Friday. High temperatures will only reach the low to mid 70s
due to the northerly winds advecting cold/dry air into the region
and extensive cloud coverage.
The pressure gradient will remain relatively tight on Saturday,
leading to another day of gusty winds, especially along the coastal
interfaces of South Florida. Winds will remain out of the north
before becoming northeasterly throughout the day. A chance of rain
showers will remain possible on Saturday, especially along the
Atlantic coast of South Florida. Low temperatures on Saturday
morning will be in the upper 40s to low 50s near Lake Okeechobee and
inland South Florida, while the eastern areas will experience the
upper 50s to low 60s.
Long Term (Saturday through Wednesday)...
Behind the front on Saturday will be a drying trend though some
convection could linger over the east coast metro and Atlantic
waters with the mid-level trough over the Bahamas to start the
weekend. Surface high pressure building back into the region will
create a strong northeasterly flow that will keep temperatures from
dropping too much with highs on Saturday reaching into the lower to
mid 70s and some 50s sneaking into Southwest Florida and inland
portions of South Florida on Sunday morning. Moderated temperatures
near climatological norms will remain to start the work week. Wind
speeds over the weekend could be fairly strong with wind gusts near
the coast near gale possible. Will need to continue monitoring
forecast trends in case a wind advisory were to become necessary for
portions of the weekend.
The surface high will slide eastward into the Atlantic to kick off
the work week, which will turn the flow more easterly to close out
the weekend and then more southeasterly early in the week. this wind
flow will allow a gradual warming and moistening trend. The next low
pressure system will emerge over the central United States late
Monday into Tuesday as a mid-level trough pushes into the Great
Lakes with the associated surface cold front pushing through the
southern tier of the country into the Gulf of Mexico. As the parent
low pushes northeastward Tuesday into Wednesday, the cold front will
move into Florida from northwest to southeast with the front pushing
through South Florida to close out the extended forecast period.
Confidence on timing, potential impacts, and the strength of the
features connected to the front remains moderate, aided by
consistency between different guidance members but we must remember
that it is still at the end of the period where small feature
changes can have large impacts to the forecast.
Beach Forecast...
Increasing swell and building northeasterly winds will create a high
risk of rip currents for much of the weekend along with the
potential for high surf and beach erosion along the Atlantic
beaches. These hazardous beach conditions could linger into early
next week as well.
Another concern is the potential for coastal flooding with high tide
due to the new moon this weekend. The northeasterly to easterly
wind, persistent swell, and high seas will contribute to the
potential for higher-than-normal tides which could create minor
coastal impacts for at least this weekend.
Prev Discussion... /issued 109 AM EST Thu Feb 20 2020/
Aviation...
Generally VFR conditions across South Florida and all terminals
throughout the period. MVFR cigs may develop overnight tonight
into tomorrow morning across inland areas and the Gulf Coast of
South Florida. Confidence in impacts remain to low to include in
the KAPF TAF at this time. Isolated showers along the Atlantic
coastline of South Florida are possible tomorrow afternoon through
the evening, however, cigs and vis should remain MVFR to VFR.
&&
.Preliminary Point Temps/PoPs...
West Palm Beach 85 66 72 59 / 30 30 40 40
Fort Lauderdale 83 69 76 61 / 30 30 30 30
Miami 85 68 77 59 / 20 20 20 30
Naples 85 63 74 51 / 10 10 10 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Gale Watch from Friday morning through late Friday night for
AMZ650-651-670-671.
GM...None.
&&
Marine...11/HVNHazardous weather outlook, Feb 20, 9:00 AM EST, 4 hours 47 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 900 AM EST Thu Feb 20 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 210200- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 900 AM EST Thu Feb 20 2020 This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT There is no hazardous weather expected today. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A cold front is forecast to push through South Florida tomorrow. In the front's wake, hazardous marine conditions are expected on Friday into the weekend with increasing swell, high winds, and building waves anticipated. Coastal impacts are also possible this weekend including beach erosion, high surf, and minor coastal flooding around the times of high tide. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 9:42 AM EST | Gale Watch | MFL | 4 hr | |
| Feb 20, 1:47 PM EST | Small Craft Advisory | MFL | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.